Share Facebook
Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Az side effects - same for 6-MP?


05-27-2013, 04:50 AM   #1
Joss
 
Join Date: May 2013
Az side effects - same for 6-MP?

It appears I cant take AZA, I was only on it just over 2 weeks and the side effects were awful, I felt totally drugged, nauseous, overwhelmingly tired and spaced out with headaches.
I think they will want to try 6-MP next (will speak to specialist nurse when they reopen after bank holiday) she did say this is better tolerated but takes longer to work than Aza.
So is there anyone who couldn't take Aza but is ok on 6-MP?
05-27-2013, 08:04 AM   #2
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
Everyone is different and some people are able to tolerate 6mp, Imuran or Aza but not the other. Don't be discouraged, just because this one didn't sit well with you doesn't mean the others won't. It's ultimately the same drug but the mechanism of delivery and its composition is different.
05-27-2013, 05:03 PM   #3
Sascot
Forum Monitor
 
Sascot's Avatar
 
Join Date: Aug 2011
Location: Falkirk, United Kingdom

My Support Groups:
My son was symptom free on Aza but his liver reacted really badly. He had to stop after 6 weeks. So far we are on month 3 of the 6mp and everything ok so far apart from some tiredness.
05-31-2013, 04:33 PM   #4
CrohnsChicago
Super Moderator
 
CrohnsChicago's Avatar
 
Join Date: Aug 2012
Location: Chicago, Illinois

My Support Groups:
I have never taken aza before but I am currently on my 3rd month of 6-MP with no side effects/bloodwork problems other than feeling a bit extra tired and having a headache the first couple weeks.

I hope 6-MP works for you too. Good luck.
__________________
Crohn's-Colitis May 2012
Current Meds:
6-MP (100mg) / Asacol (4800mg)
Past Meds:
Prednisone/ Entocort / Flagyl
Current Supplements:
B12 Shot (1cc/mo) / Multivitamin / Vitamin D (1000iu) / Calcium (1200mg) / Omega 3 Fish Oil (4800mg)
Additional Info:
Anemia/Borderline Anemia - whole life
Generalized Anxiety Disorder - 2009 (Cognitive Behavioral Therapy, mindfulness meditation)

06-06-2013, 09:08 AM   #5
kh216
Forum Monitor
 
Join Date: Jul 2012
Location: Barrington, New Jersey

My Support Groups:
I have been on both drugs and I am currently on 6 mp now. I have heard that 6mp is easier to tolerate. However, if you try it and have serious problems, then contact your doctor and ask him or her to switch the medication.
06-15-2013, 11:20 AM   #6
Joss
 
Join Date: May 2013
Well I started on 6mp only 3 days ago and only 25mg and already I feel awful, totally spaced out, wiped out, tired, sick headache.
I'm really scared now that nothing is going to suit me. Have asked to go back to see consultant, as have been seeing nurse specialist (who is pretty good) they tried to give me iv steroids but they made me very ill too, am currently on 40mg prednisolone but its doing nothing. Feel really ill and had enough, can't eat anything, have headaches all the time, no sleep with running to the bathroom etc.
06-15-2013, 01:28 PM   #7
smiley95
 
smiley95's Avatar
 
Join Date: May 2013

My Support Groups:
I was on Aza first and had a similar reaction to yours. I went off after 3 weeks, them went on 6mp and started out having same side effects, but after 2 weeks got better and it has been great. One thing my Dr. Had me do was split my dose and take half in the morning and half at night. That made it more tolerable. Each time I increase my dose, I feel bad for a few days and then feel better. I am saying a prayer for you right now. Hope you feel better soon.
Reply

Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Az side effects - same for 6-MP?
Thread Tools


All times are GMT -5. The time now is 07:52 PM.
Copyright 2006-2017 Crohnsforum.com